How can tremor in both my hands be treated?
Q: I am a 41 years old man suffering from tremors in both my hands, though more in the left. There is also weakness in both hands I have taken plenty of medicines/ drugs for this and at present I am on betacap 20, trika (1.0 mg) and lonazep (1.0 mg) a day for the past five years. Now my Triglyceride level is over 350 mg/dl. When I stop taking these drugs, then I am unable to sleep and tremors increase rapidly. I am also feeling depressed. How can these tremors be treated?
A:. First of all be assured that most tremors that start in young age are harmless, and usually are not related to any life threatening disease. Drugs like clonazepam and alprazolam should not be taken together, both may cause dependance, and they are not effective after some period unless the dose is increased. When you stop these suddenly, tremors and sleeplessness will worsen. If your tremors do not respond to betacap, you should stop this drug too, as it is known to increase triglyceride levels. If you do not have any features of Parkinson's disease like stiffness or slowness (checked by a Neurologist), you should try a drug called clobazam 5-10 mgs per day, under supervision of a neurologist. You should also avoid factors that may worsen tremors, like smoking, inadequate sleep, drinking, anxiety, depression etc and learn relaxing exercises including breathing techniques, yoga etc. As a priority you should take treatment for your raised triglyceride levels, as this may be dangerous. Start proper dieting after consulting a qualified dietician, and also start medicines to lower triglycerides after consulting your physician. Some good antidepressant - anxiolytic drugs like escitalopram may also help, consider talking to a psychiatrist. If tremors are still troublesome, please do an MRI scan of brain and consult a qualified neurologist.